Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 60, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 18, 2000, 6:10 PM CST for Union County, Arkansas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 18, 2000, 6:10 PM CST (00:10 UTC)
- Expired
- Mar 18, 2000, 6:45 PM CST
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Union County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 6:20 PM CST | Hail 2 | El Dorado, AR | Hen-egg sized hail near the highbanks community. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 2:15 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
| Mar 18, 5:30 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 190020 SVRSHV ARC139-190045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 610 PM CST SAT MAR 18 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL UNION COUNTY IN ARKANSAS * UNTIL 645 PM CST * AT 610 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL UNION COUNTY... OR ABOUT 7 MILES SOUTHEAST OF EL DORADO...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO **** INCHES IN DIAMETER. DO NOT REMAIN OUTSIDE...HEAD FOR A STRONG BUILDING. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CENTRAL UNION COUNTY IN ARKANSAS UNTIL 645 PM CST. LAT...LON 3316 9272 3306 9261 3328 9223 3344 9242
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 2:20 PM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Mar 18, 2:20 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 220 PM CST SAT MAR 18 2000 WILL HAVE HANDS FULL TONIGHT AS COMPLEX LOW OUT OF SOUTHERN ROCKIES CREATING SEVERAL AREAS OF CONVECTION ACROSS SOUTHERN PLAINS AND GULF COAST. DEVELOPING LINE OF STORMS IN EAST TX IN VERY WARM AND MOIST AIR. MORE SUN OCCURRED TODAY THAN EXPECTED AND LFK ALREADY REACHED 80 DEGREES WITH DEWPOINT OF 64. UPDRAFT POTENTIAL ALONG WITH LOWERING WET BULB ZEROES INCREASE THREAT OF HAIL...WITH DOPPLER ALREADY DOING HAIL ALERTS. GENERAL MID LEVEL FLOW FAVORABLE FOR MESO DEVELOPMENT. SOME LOW LEVEL BACKING SEEN ON FORT POLK VAD PROFILE...BUT NOT INDICATING FURTHER NORTH AT SHV. EXPECT GREATEST SEVERE THREAT TO THE SOUTH. ETA/AVN INDICATE LESS INSTABILITY OVERNIGHT WITH MID LEVEL COLD AIR ADVECTION UNTIL AFTER MIDNIGHT. THUS...SEVERE THREAT SHOULD END BEHIND THIS SQUALL LINE. HOWEVER... THE ONSET OF STRONG HEIGHT FALLS ALONG WITH CONTINUED UPPER LEVEL DIVERGENCE AND STRONG MOISTURE CONVERGENCE INDICATE HEAVY RAIN MCS TO SET UP FOR MUCH OF THE NIGHT...ESPECIALLY EAST PORTIONS OF AREA. LEAVE IN A CHANCE OF RAIN INTO SUNDAY WITH DEEPER MOISTURE REMAINING MOSTLY NORTH SECTIONS OF AREA. HIGH PRESSURE TO PREVAIL ON MONDAY... MOSTLY SUNNY SKIES AND A GOOD WARMUP AS MASSIVE CLOSED LOW DEVELOPS NEAR FOUR CORNER REGION AND SURFACE LOW TO ITS EAST BRING RETURN FLOW EAST TX BY LATE MONDAY. AT LEAST MODEL TEMPS IN GOOD AGREEMENT AS ONLY DIFFERENCE LIES IN 4TH PERIOD WHERE I WILL SPLIT THE DIFFERENCE. SHV 52/59/39/68 8400 TYR 49/58/41/70 6200 MLU 55/60/41/65 8710 LFK 54/63/39/72 7200 TXK 51/57/40/65 7510 VII
In the hours before
Local storm report, Mar 18, 6:00 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT..CORRECTED FOR DATE
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CST SAT MAR 18 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0245 PM JOINERVILLE TX 1 INCH HAIL
03/18/00 RUSK REPORTED BY TRAINED
SPOTTER.
0345 PM HUGHES SPRINGS TX 1.75 INCH HAIL
03/18/00 CASS MARBLE TO GOLFBALL SIZE
COVERING THE GROUND.
REPORTED BY GENERAL PUBLIC
VIA BROADCAST MEDIA.
0350 PM 2 S BLANCHARD LA 1.75 INCH HAIL
03/18/00 CADDO ALONG DAVID RAINS ROAD.
REPORTED BY FIRE DEPT.
0415 PM BOSSIER CITY LA 2.75 INCH HAIL
03/18/00 BOSSIER REPORTED NEAR BOSSIER HIGH SCHOOL
BY TRAINED SPOTTER.
0425 PM BOSSIER CITY LA
03/18/00 BOSSIER FUNNEL CLOUD SPOTTED ON
AIRLINE DRIVE IN NORTH
PART OF TOWN. REPORTED BY
GENERAL PUBLIC VIA
BROADCAST MEDIA.
0430 PM BENTON LA 1 INCH HAIL
03/18/00 BOSSIER COVERED GROUND LIKE SNOW.
REPORTED BY GENERAL
PUBLIC.
0450 PM BENSON LA 1.75 INCH HAIL
03/18/00 DE SOTO REPORTED BY FIRE DEPT
ALONG HWY 171.
20/15Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.